Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 360, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 26, 2008, 6:43 PM EDT for Murray County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 6:43 PM EDT (22:43 UTC)
- Expired
- Jun 26, 2008, 7:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 127 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 262243
SVRFFC
GAC213-262315-
/O.NEW.KFFC.SV.W.0360.080626T2243Z-080626T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
643 PM EDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MURRAY COUNTY IN NORTHWEST GEORGIA
* UNTIL 715 PM EDT
* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS
STORM WAS LOCATED NEAR RAMHURST...MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHATSWORTH AND FORT MOUNTAIN STATE PARK.
A SIMILAR STORM OVER THE ETON AREA PRODUCED NICKEL TO QUARTER-SIZED
HAIL AT 610 PM EDT.
IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3487 8462 3481 8459 3477 8464 3473 8465
3461 8465 3459 8471 3459 8472 3460 8472
3461 8470 3462 8473 3460 8477 3461 8482
3469 8488 3471 8486 3475 8486
TIME...MOT...LOC 2243Z 240DEG 10KT 3470 8474
$$1 follow-up statement
000
WWUS52 KFFC 262310
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
709 PM EDT THU JUN 26 2008
GAC213-262319-
/O.EXP.KFFC.SV.W.0360.000000T0000Z-080626T2315Z/
MURRAY GA-
709 PM EDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MURRAY COUNTY EXPIRES
AT 715 PM EDT...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM OVER SOUTHERN MURRAY COUNTY HAD WEAKENED AND
WAS MOVING INTO NORTHWESTERN GILMER COUNTY. THE STORM IS NO LONGER
SEVERE. HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL
CONTINUE FOR ANOTHER 15 TO 30 MINUTES IN THE CHATSWORTH AND FORT
MOUNTAIN STATE PARK AREAS...BUT LARGE HAIL AND DAMAGING WINDS ARE NO
LONGER EXPECTED WITH THIS THUNDERSTORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3487 8462 3481 8459 3477 8464 3473 8465
3461 8465 3459 8471 3459 8472 3460 8472
3461 8470 3462 8473 3460 8477 3461 8482
3469 8488 3471 8486 3475 8486
TIME...MOT...LOC 2309Z 242DEG 15KT 3477 8462
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:51 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 26, 5:51 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 551 PM EDT THU JUN 26 2008 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... SHORT TERM MODELS INITIALIZED FAIRLY WELL THIS RUN. ALL MODELS PICKED UP ON A WEAK VORT MAX WHICH DEVELOPED ALONG THE SOUTHERN PORTIONS OF MISSISSIPPI/ALABAMA STATE LINES THIS MORNING. NAM/NGM TRACKED THE VORT NORTHWARD WHILE GFS BROKE OFF A PIECE AND BROUGHT IT OVER SOUTHWEST GEORGIA...BASED UPON LATEST SATELLITE IMAGERY IT APPEARS THAT GFS MAY HAVE A LITTLE BETTER HANDLE ON THIS FEATURE AND WE SHOULD START TO SEE SOME ENHANCED CONVECTION ASSOCIATED WITH THIS ACROSS CENTRAL GEORGIA. THIS IS ALSO IN THE VICINITY OF A WEAK CONVECTIVE BOUNDARY FROM LAST NIGHT. WILL NEED TO MONITOR CONVECTIVE DEVELOPMENT ACROSS THE AREA AS COULD SEE AT LEAST A FEW PULSE SEVERE THUNDERSTORMS. CAPES ARE EXPECTED NEAR 2000 WITH LIFTED INDICES IN THE -4 TO -6 RANGE. EXPECT JUST ISOLATED THUNDERSTORMS NORTH OF A LINE FROM LA GRANGE TO MACON TO WRIGHTSVILLE...WITH SCATTERED CONVECTION ALONG AND SOUTH OF THIS LINE. WEAK UPPER LEVEL RIDGES PERSIST ACROSS THE DESERT SOUTHWEST AND OFF THE SOUTHEAST COAST THROUGH FRIDAY NIGHT WHEN AN UPPER LOW BEGINS TO MOVE INTO THE NORTHERN PLAINS. AS THE UPPER RIDGE BREAKS DOWN OVER THE SOUTHEAST...SEVERAL SHORT WAVES ROTATE AROUND THE BASE OF THE APPROACHING LOW ON SATURDAY. THE WEAK SURFACE BOUNDARY REMAINS OVER SOUTHERN GEORGIA AS DEEP SOUTHWEST FLOW PUMPS GOOD GULF MOISTURE ACROSS THE ARE THROUGH THE SHORT TERM PERIODS. WHILE PULSE STORMS WILL BE POSSIBLE THIS EVENING AND AGAIN FRIDAY...SATURDAY SHOULD SEE AN INCREASE IN THUNDERSTORMS AND MORE ORGANIZED SEVERE STORMS POSSIBLE...PARTICULARLY ACROSS PORTIONS OF WEST GEORGIA WHERE GOOD INSTABILITY IS NOTED. TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS WITH INCREASING CLOUDS EACH DAY. HAVE MADE ONLY MINOR TWEAKS TO GUIDANCE BASED UPON LOCAL BIASES. .LONG TERM /SUNDAY THROUGH THURSDAY/... SOUTHEAST TRANSITIONS TO A WETTER PATTERN FOR THE EARLY PORTIONS OF THE EXTENDED PERIODS AS BROAD UPPER TROUGH MOVES ACROSS THE GREAT LAKES/SOUTHERN CANADA THROUGH WEDNESDAY. GFS CONTINUES TO HAVE CONVECTIVE FEEDBACK ISSUES AND IS MORE PROGRESSIVE WITH THE LONG WAVE AS WELL AS FURTHER SOUTH WITH THE IMPULSES ROTATING AROUND THE WAVE. LONG WAVE PUSHES THE SURFACE FRONT THROUGH THE FORECAST AREA SUNDAY AND MONDAY WITH BROAD SURFACE HIGH PRESSURE BUILDING INTO THE AREA BY TUESDAY. SURFACE BOUNDARY LINGERS OVER SOUTH GEORGIA THROUGH THURSDAY CONTINUING SLIGHT CHANCE OF CONVECTION OVER SOUTHERN PORTIONS OF FORECAST AREA. WILL CONTINUE COOLER FORECAST...WITH TEMPERATURES RUNNING ABOUT 5 DEGREES BELOW SEASONAL NORMALS. .AVIATION... VFR CONDITIONS EXPECTED TO DOMINATE THROUGH THE PERIOD WITH WEAK HIGH PRESSURE OVER THE COUNTY WARNING AREA. SCATTERED TSTORMS AFFECTING PORTIONS OF NORTH AND CENTRAL GA AT THE MOMENT...SHOULD DIMINISH DURING THE EVENING...BUT MAY SEE ISOLATED SHOWERS/TSTORMS CONTINUE AFTER MIDNIGHT OVER PORTIONS OF CENTRAL GEORGIA WHERE WEAK SURFACE TROUGH MAY HAVE SOME INFLUENCE. OTHERWISE...EXPECT VARYING AMOUNTS OF MAINLY MID/HI CLOUDS OVERNIGHT INTO FRIDAY MORNING. SCT TO BKN CU(5 TO 7 THSD FT) DEVELOPING EARLY AFTERNOON WITH SCT TSTORMS BECOMING POSSIBLE MAINLY AFTER 18Z. LIGHT SOUTHWEST WINDS (5 KTS OR LESS) OVERNIGHT...SOUTHWEST TO WEST THURSDAY WITH SPEEDS 5 TO 10 KTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 93 67 91 68 / 20 40 30 40 20 ATLANTA 71 88 70 88 69 / 20 40 30 40 20 BLAIRSVILLE 62 84 62 83 66 / 20 40 30 40 30 CARTERSVILLE 64 90 64 88 67 / 20 40 30 50 30 COLUMBUS 71 92 72 90 72 / 30 40 30 40 20 GAINESVILLE 69 89 68 88 69 / 20 40 30 40 30 MACON 69 92 70 92 71 / 30 40 30 50 20 ROME 67 90 68 91 69 / 20 40 30 40 30 PEACHTREE CITY 66 89 67 88 67 / 20 40 30 40 20 VIDALIA 70 92 70 90 71 / 30 40 30 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Jun 26, 5:16 AM EDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 516 AM EDT THU JUN 26 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-270930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 516 AM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED PULSE SEVERE THUNDERSTORMS ARE POSSIBLE. .SYNOPSIS... A SOUTHERLY WIND FLOW WILL INCREASE AREA MOISTURE TODAY. A WEAK SURFACE TROUGH WILL REMAIN PARKED ACROSS CENTRAL GEORGIA AS A SERIES OF UPPER DISTURBANCES APPROACH FROM THE NORTHWEST. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...STRONG WINDS AND LARGE HAIL COULD BE POSSIBLE WITH ANY ISOLATED PULSE SEVERE THUNDERSTORM THAT MAY DEVELOP. .DISCUSSION... INCREASING LOW LEVEL MOISTURE FROM THE SOUTH AND A SURFACE TROUGH ACROSS CENTRAL GEORGIA WILL PROVIDE THE FUEL AND FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. MODERATE INSTABILITIES ARE EXPECTED WITH CAPES BETWEEN 1500 AND 2500 AND LIFTED INDICES AROUND MINUS 4. WEAK VERTICAL WIND SHEAR SUGGEST THUNDERSTORMS WILL BE OF THE SHORT-LIVED PULSE VARIETY...WITH BRIEF HEAVY DOWNPOURS AND LOCALIZED STRONG WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA FRIDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 26, 3:55 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 355 PM EDT THU JUN 26 2008 GAZ047>049-059-262045- 355 PM EDT THU JUN 26 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN JASPER...NEWTON... MORGAN AND WALTON COUNTIES UNTIL 445 PM EDT... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MANSFIELD...MOVING NORTHEAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS JASPER...NEWTON...MORGAN AND WALTON COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NEWBORN... MANSFIELD...SOCIAL CIRCLE...CENTENNIAL...HARD LABOR CREEK STATE PARK...RUTLEDGE...MADISON AND BOSTWICK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 26, 5:33 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 PM EDT THU JUN 26 2008 GAZ023-034-045-262215- 533 PM EDT THU JUN 26 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN IN DEKALB...GWINNETT...AND HALL COUNTIES UNTIL 615 PM EDT... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL SMALL...YET STRONG THUNDERSTORMS OVER DEKALB...GWINNETT...AND HALL COUNTIES FROM PANTHERSVILLE IN DEKALB COUNTY...TO TUCKER...TO SUWANEE IN GWINNETT COUNTY...TO GAINESVILLE AND MURRAYVILLE IN HALL COUNTY...MOVING NORTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. IN ADDITION...LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THESE THUNDERSTORMS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Local storm report, Jun 26, 5:37 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL DULUTH 34.00N 84.15W
06/26/2008 E0.50 INCH GWINNETT GA PUBLIC
&&
MSRSpecial weather statement, Jun 26, 5:46 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 546 PM EDT THU JUN 26 2008 GAZ002-004-011-262230- 546 PM EDT THU JUN 26 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND LIGHTNING AND PEA SIZED HAIL IN NORTHERN CHATTOOGA...SOUTHERN WALKER AND SOUTHERN WHITFIELD COUNTIES UNTIL 630 PM EDT... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS BETWEEN DALTON...NAOMI...AND LAFAYETTE...AND BETWEEN SUBLIGNA AND TRION...MOVING EAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS...ESPECIALLY ACROSS SOUTHERN WALKER COUNTY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Local storm report, Jun 26, 6:14 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL ETON 34.82N 84.76W
06/26/2008 E1.00 INCH MURRAY GA BROADCAST MEDIA
&&
MSRSpecial weather statement, Jun 26, 6:15 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT THU JUN 26 2008 GAZ005-262300- 615 PM EDT THU JUN 26 2008 ...SIGNIFICANT WEATHER ALERT FOR 1/2 INCH DIAMETER HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN MURRAY COUNTY UNTIL 700 PM EDT... AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ETON...MOVING EAST AT 10 MPH. HAIL OF 1/4 TO 1/2 INCH DIAMETER CAN BE EXPECTED WITH THIS THUNDERSTORM. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.